UZH-Logo

Maintenance Infos

Translated Poisson approximation using exchangeable pair couplings


Röllin, A (2007). Translated Poisson approximation using exchangeable pair couplings. Annals of Applied Probability, 17(5-6):1596-1614.

Abstract

It is shown that the method of exchangeable pairs introduced by Stein [Approximate Computation of Expectations (1986) IMS, Hayward, CA] for normal approximation can effectively be used for translated Poisson approximation. Introducing an additional smoothness condition, one can obtain approximation results in total variation and also in a local limit metric. The result is applied, in particular, to the anti-voter model on finite graphs as analyzed by Rinott and Rotar [Ann. Appl. Probab. 7 (1997) 1080–1105], obtaining the same rate of convergence, but now for a stronger metric.

Abstract

It is shown that the method of exchangeable pairs introduced by Stein [Approximate Computation of Expectations (1986) IMS, Hayward, CA] for normal approximation can effectively be used for translated Poisson approximation. Introducing an additional smoothness condition, one can obtain approximation results in total variation and also in a local limit metric. The result is applied, in particular, to the anti-voter model on finite graphs as analyzed by Rinott and Rotar [Ann. Appl. Probab. 7 (1997) 1080–1105], obtaining the same rate of convergence, but now for a stronger metric.

Citations

1 citation in Web of Science®
17 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

142 downloads since deposited on 03 Nov 2009
57 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Uncontrolled Keywords:Translated Poisson distribution; Stein’s method; exchangeable pairs; local limit theorem
Language:English
Date:2007
Deposited On:03 Nov 2009 08:59
Last Modified:05 Apr 2016 13:23
Publisher:Institute of Mathematical Statistics
ISSN:1050-5164
Publisher DOI:https://doi.org/10.1214/105051607000000258
Related URLs:http://arxiv.org/abs/math/0607781

Download

[img]
Preview
Filetype: PDF (Verlags-PDF)
Size: 220kB
View at publisher
[img]
Preview
Content: Accepted Version
Filetype: PDF (Accepted manuscript, Version 5)
Size: 267kB
[img]
Preview
Content: Accepted Version
Filetype: PDF (Accepted manuscript, Version 4)
Size: 189kB
[img]
Preview
Content: Accepted Version
Filetype: PDF (Accepted manuscript, Version 3)
Size: 182kB
[img]
Preview
Content: Accepted Version
Filetype: PDF (Accepted manuscript, Version 2)
Size: 181kB
[img]
Preview
Content: Accepted Version
Filetype: PDF (Accepted manuscript, Version 1)
Size: 180kB

TrendTerms

TrendTerms displays relevant terms of the abstract of this publication and related documents on a map. The terms and their relations were extracted from ZORA using word statistics. Their timelines are taken from ZORA as well. The bubble size of a term is proportional to the number of documents where the term occurs. Red, orange, yellow and green colors are used for terms that occur in the current document; red indicates high interlinkedness of a term with other terms, orange, yellow and green decreasing interlinkedness. Blue is used for terms that have a relation with the terms in this document, but occur in other documents.
You can navigate and zoom the map. Mouse-hovering a term displays its timeline, clicking it yields the associated documents.

Author Collaborations